I have an awful migraine and I can't feel it


Q: I have an awful migraine and I can't feel it coming from my nose. The left nostril is red inside, looks blocked, and I can barely barely breathe out if it. It doesn't look right and that's where the migraine starts if that makes sense? the pain is excruciating. I've taken one maxalt and that didn't do anything. I did take one half first gave that time to take effect and when nothing happened I took the other half and again that failed. I can't handle the pain, what should I do?

I have an awful migraine an...-1

A:   Welcome to Ask The Doctor.
We are here to help you on this medical platform.

You seem to be suffering from Acute attack of Migraine associated with Sinusitis. I have seen the photograph. It seems allergic redness to me. In case of acute migraine attack you need to take a combination of Ibuprofen and Paracetamol and sleep. Your attack should terminate. But to prevent further attacks, you should be started on medicines for the prophylaxis of migraine. Migraine headaches are precipitated by light, sounds, sleep deprivation, illness, medicines. So, you need to take care of these precipitating factors. Once you are on Migraine prophylaxis, slowly, your severity and frequency of attacks would reduce and a time will come, when you will have almost no attacks. Drugs are decided based on the frequency, severity of the headache. Sleep disturbances are also kept in consideration.

For Migraine prophylaxis most commonly used drugs like Flunarizine, Propanolol, Amitriptyline. In case of acute pain Triptans like Sumatriptan, Rizatriptan are used, if pain doesn't respond to pain killers like Ibuprofen as discussed above. Now for sinus issues just take an anti-allergic like Levocetirizine and do steam inhalation. These are prescription medications. Talk to a Doctor to get them.

Share my opinion with your doctor and get treated. If you have any further query, please feel comfortable to discuss with me.

Get Well Soon.
Stay Healthy.

Related Q&A

Q: My 45-year-old son has been experiencing paranoia for the last 48 to 60 hours . what can we do?

Q: Can you get hepatitis c from a patient who is on medication that scratched you?

Q: I have recently developed meralgia paresthetica and suprascapular nerve entrapment at the same time and am wondering ...

Q: Can I have schizophrenia like symptoms on withdrawal from nexito forte after being on it for two and half years

Q: Sir after taking mensovit plus will my period be regular in time


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon